MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH UNIVERSAL PLATE BENDER

OBERDORF SYNTHES PRODUKTIONS GMBH UNIVERSAL PLATE BENDER
Catalog Number 387.293
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.A device history record review has been requested.Device is not distributed in the united states, but is similar to device marketed in the usa.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that a universal plate bender fell apart on an unknown date.It is unknown if there was a surgical procedure and patient involvement.Upon review of provided picture of the device, it was discovered that the screw of the plate bender is broken.This report is for a universal plate bender.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Corrected initial reporter country code device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Part: 387.293; synthes lot: t942659; release to warehouse date: december 22, 2009; manufacture site: tuttlingen; part expiration date: n/a; list of nonconformance¿s: n/a a review of the device history records showed that there were no issues at the time of manufacturing of this device and it's sub components that would contribute to the complaint condition.The raw material certificate was reviewed, and the used material was according to the specification of the device.No nonconformance reports (ncrs) were generated during the production of this device.Review of the device history record of tuttlingen showed that there were no issues at the time of manufacturing of this device that would contribute to the issue outlined in this complaint.Investigation selection investigation site: zuchwil; selected flow: 5.Broken visual inspection: upon visual inspection of the complaint device, it can be determined that one of the convex and concave rollers fell apart.This is most likely due to the screw falling off that connects the two pieces together.The corresponding screw was found broken.Dimensional inspection: the relevant features are heavily damaged in a manner which prevents accurate measurement.Drawing/specification review: the manufacturing review shows that the production procedure was according to the specifications and there were no issues that would contribute to this complaint condition.Material review: the raw material certificate was reviewed, and the used material was according to the specification of the device.No ncrs were generated during the production of this device.Summary: our investigation has shown that the complaint condition for the received device is confirmed.Because of the damage, it is not possible to measure the relevant dimension.Unfortunately, we are not able to determine the exact cause of this complaint.We suppose that the device encountered unintended forces such as a mechanical overload during its use which could have finally lead to the breakage and the malfunction of the device.Finally, we conclude that the cause of failure is not due to any manufacturing nonconformances.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Reporter is not a synthes employee.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This was discovered prior to the operation which was carried out and completed successfully with no delays.The patient was stable following the procedure.

Brand Name
UNIVERSAL PLATE BENDER
Common Device Name
BENDER
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7980199
Report Number8030965-2018-57435
Device Sequence Number11121281
Product Code HXW
UDI-Device Identifier07611819720398
UDI-Public(01)07611819720398
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number387.293
Device Lot NumberT942659
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2018
Initial Date Received by Manufacturer 10/16/2018
Supplement Date Received by Manufacturer11/02/2018
11/20/2018
Initial Report FDA Received Date10/18/2018
Supplement Report FDA Received Date11/16/2018
12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1